Health

Effexor Withdrawal Symptoms You Need To Know

Effexor (venlafaxine) is a medicine used for the treatment of depression, anxiety, and other psychological disorders. Effexor may help with some symptoms, but some individuals may feel bad when they quit the medication. Being aware of these types of withdrawal reactions is vital for any person who wants to discontinue using Effexor. 

Effexor withdrawal symptoms occur when you have been using Effexor for a long time and you suddenly stop using it or reduce its dosage. Withdrawal symptoms vary from mild to severe, and they may be physical, emotional, and psychological.

Common Effexor Withdrawal Symptoms

Effexor withdrawal symptoms vary, as people report different symptoms when they cease to take the medication. Among the most common side effects of Effexor withdrawal are similar to those of the flu, such as headaches, weakness, nausea, and muscle aches. Many users of Effexor also complain of discomforts like dizziness, vertigo, and sensations usually referred to as “brain zaps” during withdrawal. 

In addition, gastrointestinal disruptions, such as diarrhea, nausea, and stomach cramps, are also common during withdrawal. Furthermore, insomnia is another common symptom accompanying this, and dreams that are either vivid or nightmarish. 

The withdrawal of Effexor will make you feel anxious, irritable, and agitated, and you can also experience emotional instability, ranging from mood swings to emotional lability. Sometimes, people who quit Effexor will experience suicidal thoughts.

Duration and Management of Withdrawal Symptoms

The symptoms of Effexor withdrawal usually begin within a few days or a week after the patient stops taking the medication or reduces the dosage. The duration and severity of symptoms can differ depending on factors like the dosage, how long the drug was taken, and the individual’s specific metabolism. If you are experiencing Effexor withdrawal symptoms, you should get help from a medical professional. Here is how to manage the symptoms.

Gradual Tapering

Consult your doctor about gradually reducing Effexor dosage to minimize the intensity of withdrawal symptoms. A slow and gradual weaning process will reduce the intensity of the withdrawal symptoms.

Medication Adjustment

In other cases, your doctor may even prescribe a different drug that can be used to manage the withdrawal symptoms. They can advise switching to another drug with a longer half-life to ease the transition.

Supportive Therapies

Therapy, support groups, and other types of emotional support can help you overcome the withdrawal symptoms. Counseling can give you strategies for the management of anxiety, depression, and other emotional problems.

When to Seek Help

Even though Effexor symptoms of withdrawal can be intense, they are usually not fatal. At the same time, there are times when the severity of withdrawal symptoms can be upsetting. Consult your healthcare provider if you experience Suicidal thoughts, severe or worsening symptoms, and Symptoms that disrupt your normal routine.

Summary 

Effexor discontinuation is challenging, but it can be managed with proper assistance. If you decide to stop taking Effexor and you are experiencing some withdrawal effects, talk to your doctor. They can assist you by slowly tapering off the medications and giving you the support to manage the withdrawal symptoms. You are not alone, and help is out there.

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button